MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that during an intraocular lens (iol) implant procedure, it was noted that the surgeon felt resistance with company injector when attempting to insert the iol, they stopped, replaced the injector, cartridge and got a new lens and proceeded without patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information provided in d.4., d.9.And h.3.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in h.3., h.6.And h.11.One opened company handpiece injector was returned for the report of resistance when attempting to insert the intraocular lens (iol).A visual inspection of the injector was performed and was found to be conforming.A dimensional inspection for plunger position height was performed and was found to be conforming.A functional thread to barrel engagement check was performed and was found to be conforming.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The returned sample was found to be conforming for all visual, dimensional, and functional testing associated with the reported event; therefore an injector with resistance while attempting to insert the iol as described in the complaint was not confirmed and a root cause cannot be determined for the complaint as described by the customer.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21737872
Report Number2523835-2025-00399
Device Sequence Number19828755
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)340131(11)240222(10)16KC0R
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number16KC0R
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer04/08/2025
06/01/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/05/2025
06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON IOL; UNSPECIFIED CARTRIDGE
Patient SexUnknown